Alert archive / New Mexico / Winter Storm Watches in 2021
Winter Storm Watch 7, NWS Albuquerque, NM
NWS Albuquerque, NM issued this winter storm watch at Mar 22, 2021, 3:17 PM MDT for 16 counties in New Mexico. It took effect at Mar 23, 2021, 3:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 22, 2021, 3:17 PM MDT (21:17 UTC)
- In effect from
- Mar 23, 2021, 3:00 PM MDT
- Expired
- Mar 23, 2021, 3:36 AM MDT
- In force
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Colfax County, NM, Los Alamos County, NM, McKinley County, NM, Mora County, NM, Rio Arriba County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Socorro County, NM, Taos County, NM, Torrance County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 62 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.3 hours before the alert went out and 403 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2870 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
569 WWUS45 KABQ 222117 WSWABQ URGENT - WINTER WEATHER MESSAGE National Weather Service Albuquerque NM 317 PM MDT Mon Mar 22 2021 ...WIDESPREAD ACCUMULATING SNOWFALL TUESDAY AND WEDNESDAY... .A storm system continues to depart eastern New Mexico and impacts have ended, and thus, today's Winter Weather Advisory has been canceled. A stronger, colder low pressure system will bring periods of moderate to heavy snowfall across much of northern and central New Mexico. The heaviest accumulations will focus across the eastern slopes of the central mountain chain Tuesday night into Wednesday morning, where up to a foot or more is possible over the highest peaks. Strong winds in the wake of the front in combination with the heavy snow will create significant reductions in visibility and areas of drifting snow. Travel will be likely impacted along Interstate 25 from Raton Pass southward to Glorieta Pass and Interstate 25 from Tijeras Pass to Clines Corners. Additional impacts are also expected from Interstate 40 from Laguna Pueblo to Gallup. In addition, strong to damaging gap winds will also be possible in the Rio Grande Valley. The low exits late Wednesday and precipitation will gradually taper off. NMZ212-223-229-231100- /O.CAN.KABQ.WW.Y.0016.000000T0000Z-210323T0000Z/ /O.NEW.KABQ.WS.A.0007.210324T0300Z-210325T0000Z/ Glorieta Mesa Including Glorieta Pass-Central Highlands- Northeast Highlands- 317 PM MDT Mon Mar 22 2021 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 6 to 10 inches possible. Locally higher amounts possible. Winds could gust as high as 35 mph. * WHERE...Glorieta Mesa Including Glorieta Pass, Central Highlands and Northeast Highlands. * WHEN...From Tuesday evening through Wednesday afternoon. * IMPACTS...Travel could be very difficult, particularly along Interstate 25. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ NMZ213>215-227-228-231100- /O.CAN.KABQ.WW.Y.0016.000000T0000Z-210323T0000Z/ /O.NEW.KABQ.WS.A.0007.210323T2100Z-210325T0000Z/ Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands- 317 PM MDT Mon Mar 22 2021 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 6 to 12 inches. Locally higher amounts in excess of 18 inches, especially above 7500 feet. Winds could gust as high as 35 mph. * WHERE...Sangre de Cristo Mountains, Johnson and Bartlett Mesas Including Raton Pass, and Far Northeast Highlands. * WHEN...From Tuesday afternoon through Wednesday afternoon. * IMPACTS...Travel could be very difficult to impossible, particularly along Interstate 25. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ NMZ230-222230- /O.CAN.KABQ.WW.Y.0016.000000T0000Z-210323T0000Z/ Union County- 317 PM MDT Mon Mar 22 2021 ...WINTER WEATHER ADVISORY FOR MONDAY IS CANCELLED... Light precipitation is continuing across east-central New Mexico at this time, but very little accumulation is expected. Isolated impacts may still linger into the early evening hours. $$ NMZ206-207-210-211-231100- /O.NEW.KABQ.WS.A.0007.210323T2100Z-210325T0000Z/ West Central Mountains-West Central Highlands- Tusas Mountains Including Chama-Jemez Mountains- 317 PM MDT Mon Mar 22 2021 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 3 to 6 inches, except 8 to 12 inches above 7500 feet possible. Locally higher amounts possible. * WHERE...West Central Mountains, West Central Highlands, Tusas Mountains Including Chama and Jemez Mountains. * WHEN...From Tuesday afternoon through Wednesday afternoon. * IMPACTS...Travel could be very difficult, particularly along Interstate 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ NMZ221-222-231100- /O.NEW.KABQ.WS.A.0007.210324T0300Z-210325T0000Z/ Sandia/Manzano Mountains Including Edgewood-Estancia Valley- 317 PM MDT Mon Mar 22 2021 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 3 to 7 inches in the Estancia Valley, except 7 to 14 inches above 7500 feet possible. Locally higher amounts possible. Winds could gust as high as 35 mph. * WHERE...Sandia and Manzano Mountains including Edgewood and Estancia Valley. * WHEN...From Tuesday evening through Wednesday afternoon. * IMPACTS...Travel could be very difficult to impossible, particularly along Interstate 40. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ 31
1 follow-up statement
552 WWUS45 KABQ 230936 WSWABQ URGENT - WINTER WEATHER MESSAGE National Weather Service Albuquerque NM 336 AM MDT Tue Mar 23 2021 NMZ206-207-210-211-213>215-227-228-231800- /O.UPG.KABQ.WS.A.0007.210323T2100Z-210325T0000Z/ /O.NEW.KABQ.WS.W.0008.210323T2100Z-210325T0000Z/ West Central Mountains-West Central Highlands- Tusas Mountains Including Chama-Jemez Mountains- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands- 336 AM MDT Tue Mar 23 2021 ...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM MDT WEDNESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 3 to 8 inches below 7500 feet and 6 to 12 inches above 7500 feet. Locally higher amounts up to 18 inches are possible on east facing peaks and ridges in the Sangre de Cristo Mountains. Winds gusting as high as 35 mph. * WHERE...Northern Mountains, West Central Mountains, West Central Highlands, Johnson and Bartlett Mesas Including Raton Pass, and Far Northeast Highlands. * WHEN...From 3 PM this afternoon to 6 PM MDT Wednesday. * IMPACTS...Travel could be very difficult to impossible, especially through mountain passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for New Mexico can be obtained by calling 5 1 1, 1-800-432-4269, or visiting nmroads.com. && $$ NMZ212-221>223-229-231800- /O.UPG.KABQ.WS.A.0007.210324T0300Z-210325T0000Z/ /O.NEW.KABQ.WS.W.0008.210324T0300Z-210325T0000Z/ Glorieta Mesa Including Glorieta Pass- Sandia/Manzano Mountains Including Edgewood-Estancia Valley- Central Highlands-Northeast Highlands- 336 AM MDT Tue Mar 23 2021 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MDT WEDNESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 3 to 6 inches below 7500 feet and 6 to 10 inches above 7500 feet. Winds gusting as high as 40 mph. * WHERE...Glorieta Mesa Including Glorieta Pass, Sandia and Manzano Mountains including Edgewood, Estancia Valley, Central Highlands and Northeast Highlands. * WHEN...From 9 PM this evening to 6 PM MDT Wednesday. * IMPACTS...Travel could be very difficult, especially through mountain passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for New Mexico can be obtained by calling 5 1 1, 1-800-432-4269, or visiting nmroads.com. && $$ NMZ224-231>233-231800- /O.NEW.KABQ.WS.W.0008.210324T0300Z-210325T0000Z/ South Central Highlands-Harding County-Eastern San Miguel County- Guadalupe County- 336 AM MDT Tue Mar 23 2021 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MDT WEDNESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 3 to 6 inches. * WHERE...South Central Highlands, Harding County, Eastern San Miguel County and Guadalupe County. * WHEN...From 9 PM this evening to 6 PM MDT Wednesday. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for New Mexico can be obtained by calling 5 1 1, 1-800-432-4269, or visiting nmroads.com. && $$ NMZ201>205-208-241-231800- /O.NEW.KABQ.WW.Y.0017.210323T2100Z-210325T0000Z/ Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-Southwest Mountains- San Agustin Plains and Adjacent Lowlands- 336 AM MDT Tue Mar 23 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM MDT WEDNESDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches below 7500 feet and 3 to 6 inches above 7500 feet. * WHERE...Northwest Plateau, Chuska Mountains, Far Northwest Highlands, Northwest Highlands, West Central Plateau, Southwest Mountains and San Agustin Plains and Adjacent Lowlands. * WHEN...From 3 PM this afternoon to 6 PM MDT Wednesday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for New Mexico can be obtained by calling 5 1 1, 1-800-432-4269, or visiting nmroads.com. && $$ NMZ226-230-234-239-231800- /O.NEW.KABQ.WW.Y.0017.210324T0300Z-210325T0000Z/ South Central Mountains-Union County-Quay County- Eastern Lincoln County- 336 AM MDT Tue Mar 23 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MDT WEDNESDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches. Winds gusting as high as 35 mph. * WHERE...South Central Mountains, Union County, Quay County and Eastern Lincoln County. * WHEN...From 9 PM this evening to 6 PM MDT Wednesday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for New Mexico can be obtained by calling 5 1 1, 1-800-432-4269, or visiting nmroads.com. && $$ NMZ219-231800- /O.NEW.KABQ.WW.Y.0017.210324T0300Z-210325T0000Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 336 AM MDT Tue Mar 23 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MDT WEDNESDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches. Winds gusting as high as 55 mph. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. * WHEN...From 9 PM this evening to 6 PM MDT Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Wednesday morning commute. Strong winds could bring down tree branches and result in very low visibility with blowing snow, especially on the east side of Albuquerque. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for New Mexico can be obtained by calling 5 1 1, 1-800-432-4269, or visiting nmroads.com. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this winter storm watch went out at Mar 22, 11:16 AM MDT, 4 hours 1 minute earlier.
Area forecast discussion, Mar 22, 11:16 AM MDT, 4 hours 1 minute before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1116 AM MDT Mon Mar 22 2021 .AVIATION... 18Z TAF CYCLE A storm system will trek southeastward into central NM, with breezy to windy northwest winds and accumulating snowfall east of the central mountain chain, including Raton, Clayton, Las Vegas, and Clayton. Isolated thunderstorms will be possible across east-central and southeast New Mexico. Some thunderstorms will produce very little precipitation and gusty winds up to 40 kt. Brief MVFR to IFR conditions will be possible in heavier rain and snow showers, including some mountain obscurations. Winds and precipitation will diminish towards sunset, with lingering snowfall across the northern mountains. Precipitation chances increase towards the end of the TAF period on Tuesday across western and northern NM ahead of the next storm system. 31 && .PREV DISCUSSION...330 AM MDT Mon Mar 22 2021... .SYNOPSIS... A very active week is ahead as multiple systems impact the area. The first system will continue to impact the area through this afternoon with snow favoring the Sangre de Cristo Mountains and adjacent highlands. The second system of the week arrives Tuesday night through Wednesday, and this winter storm will be the most impactful of the series. Widespread precipitation is likely with several inches of snow likely along and just east of the central mountain chain. Finally, the last system arrives Thursday night through Friday bringing one last shot of snow to the northern mountains. Drier weather with warming temperatures is then on tap for this weekend. && .DISCUSSION... SHORT TERM...(TODAY THROUGH TONIGHT)... Recent model runs show the upper level low pressure system deepening and becoming more vigorous as it crosses from the northwest today. A gusty backdoor cold front preceding the system has already progressed through most of northeast NM overnight, and it will continue to dive southward through the eastern plains today. Meanwhile, a gusty Pacific cold front will dive through western and central areas today. A glance at surface observations at this hour shows temperatures in the 30s to mid 40s across much of western, central and northeast NM. However, cold air advection behind these fronts, the cold core of the upper low crossing aloft, and the wet bulb effect whereby the dry lower atmosphere cools as precipitation evaporates into it, should result in temperatures cold enough for a few inches of snow accumulation this morning into the afternoon along the northeast and far northeast highlands (including I-25 from Pecos to Raton), across the central highlands (including I-40 around Clines Corners), and across the far northeast plains (including Highways 56 and 64/87 through Clayton). Will issue a Winter Weather Advisory to raise awareness of travel impacts in these zones, but will not do so in Harding County since it is not a heavy travel corridor and the eastern half of that zone is unlikely to accumulate any snow. Elsewhere across east central and northeast NM a cold and wetting rain is expected today. There will be thunderstorms in the mix across western, central and southeast parts of the forecast today. Aside from snow, there will also be breezy to windy conditions today. The strongest winds should occur on the south side of the upper low over southwest Chaves County, and also with the back door cold front diving southward through the eastern plains, where gusts to 50 mph are expected. Will issue a Wind Advisory for southwest Chaves County since winds will be more persistent there, but will not issue for winds along the back door cold front since they should only reach 50 mph briefly as the front crosses. The exception is Union County where strong winds should linger longer due to the position of a 996 mb surface low over the TX panhandle. Will mention those winds in the Winter Weather Advisory. Snow and wind will taper off toward sunset this evening, but some lingering snow showers are expected in the northern mountains and across northeast areas with little additional accumulation. 44 LONG TERM...(TUESDAY THROUGH MONDAY)... A significant winter storm system still looks to unfold Tuesday through Wednesday as a strong closed low tracks over the state. While a brief break looks to be on tap Tuesday morning after Monday's system, it won't last long as system #2 digs into central AZ by midday Tuesday. As it does so, areas of rain and snow will begin to increase in coverage across western NM as well as the northern high terrain with snow levels initially starting around 6,000 to 6,500 feet. Precipitation will continue to spread west to east through the afternoon and evening, and with this 549dam H5 low being colder than the previous system, H7 temperatures will rapidly fall to about -7C to -10C Tuesday night. This will support snow as the dominant precipitation type across most of the area with the exceptions being the lower RGV and the southeastern plains. This system will also be supported by a potent backdoor cold front that will move through the eastern plains ahead of it. Model guidance is bringing this front through the eastern plains quickly around 00Z Wednesday with the east winds reaching the RGV by about midnight. Wouldn't be surprised to see this backdoor front arrive earlier than model guidance suggests as that is the common trend with these types of backdoor fronts. Thus, did try to nudge the forecast in that direction by leaning towards the cooler guidance for Tuesday night, increasing the east gap wind earlier, etc. Regardless, this front will only help snow totals along the east slopes and the adjacent highlands. Forecast soundings across this area indicate a saturated dendritic growth zone with plenty of omega indicating that there will be sufficient vertical motion in the DGZ to support moderate to heavy snow. Additionally, strong winds across the east will only add to the impacts by creating areas of blowing snow across the central highlands and northeast. The aforementioned backdoor front will result in a strong gap wind below canyons in the RGV with advisory level wind speeds possible in the ABQ area. The arrival of this front as well as the passage of a 700mb low over the metro area will make snow totals across ABQ tricky with a "snow hole" scenario likely to result. The best chance for snow in the ABQ area will likely by Wednesday morning with the highest snow totals favoring the west side of the metro as well as the Rio Rancho area. The center of the H5 low exits by Wednesday evening, and impacts will gradually taper off as precipitation ends. By the end of this system, the highest snow totals will favor the east slopes of the central mountain chain and the adjacent highlands where totals of 8 to 12 inches will be possible with higher amounts across mountain peaks. Another brief break arrives for the first part of Thursday, but it again won't last long as yet one more storm system arrives. This one doesn't look to be as impactful compared to Wednesday's system as this open wave tracks near the NM/CO border Thursday night through Friday, likely bringing one more round of snow to the northern mountains. A real break finally arrives this weekend as an area of high pressure builds over the desert southwest, leading to dry conditions and temperatures rebounding to above normal. 15 && .FIRE WEATHER... A storm system will cross the state from the west and northwest today with wetting precipitation favoring northern and eastern areas. North and northwest winds will generally gust in the 30-40 mph range, except up to 50 mph with a backdoor cold front on the plains. There will be some thunderstorms in the mix today. A stronger upper level low pressure system will cross from the west northwest with widespread snow accumulation Tuesday through Wednesday evening. This will mainly be an easterly upslope flow event with wetting precipitation across the mountains, much of the east, and portions of west central NM. The rest of the week looks warmer and drier. Winds will probably strengthen again Thursday as a storm system crosses the central Rockies, and there may be some snow with it in the northern mountains. A ridge of high pressure will move in from the west this weekend allowing temperatures to warm near normal and winds to weaken after a gusty week. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 6 PM MDT this evening for the following zones... NMZ212>215-223-227>230. Wind Advisory until 4 PM MDT this afternoon for the following zones... NMZ240. &&
Hazardous weather outlook, Mar 22, 3:31 AM MDT, 11 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 331 AM MDT Mon Mar 22 2021 NMZ201>241-231100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 331 AM MDT Mon Mar 22 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight The first in a series of storms this week will track across the area today with snow accumulations favoring the northern mountains, east slopes of the central mountain chain, and the northeast highlands. Additionally, breezy to windy conditions are expected across the area with wind gusts of 40 to 45 mph. Northerly winds across the northeast and east central plains may result in areas of blowing snow as well as dangerous crosswinds. Higher gusts with westerly winds near 50 mph are expected in southern NM, particularly in southern Chaves County. A Wind Advisory is in effect through this afternoon for Southwest Chaves County. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The second in a series of storms arrives Tuesday through Wednesday with widespread precipitation likely. Rain and snow showers will develop across much of the area on Tuesday. Then, widespread snow will develop from the Sangre de Cristo Mountains eastward Tuesday night, before spreading southwestward to the east slopes of the Sandia and Manzano Mountains early Wednesday. Snow will also be possible across the Albuquerque and Santa Fe Metro areas as well as portions of west central New Mexico Wednesday, but easterly winds will complicate amounts in the Rio Grande Valley. Nonetheless, deteriorating road conditions are expected, with the greatest impacts expected along and east of the central mountain chain Tuesday night through Wednesday. The third and final storm of the week arrives Thursday night through Friday and looks to mainly bring snow to the northern mountains. Drier and warmer conditions are expected this weekend. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snow totals through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 15
In the hours before
Local storm report, Mar 22, 10:05 AM MDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1005 AM MDT MON MAR 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM SNOW 5 ESE BLACK LAKE 36.27N 105.18W
03/22/2021 M2.0 INCH COLFAX NM COCORAHS
0915 AM SNOW 2 NE CHACON 36.16N 105.34W
03/22/2021 M2.5 INCH MORA NM COCORAHS
ELEVATION 8325.
1000 AM SNOW ABBOTT 36.30N 104.25W
03/22/2021 M1.0 INCH COLFAX NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ202101870
EVENT NUMBER ABQ202101871
EVENT NUMBER ABQ202101872
SMSSpecial weather statement, Mar 22, 12:58 PM MDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1258 PM MDT Mon Mar 22 2021
NMZ236-238-221930-
Chaves County Plains-Roosevelt County-
1258 PM MDT Mon Mar 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ROOSEVELT AND
CENTRAL CHAVES COUNTIES UNTIL 130 PM MDT...
At 1257 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles northwest of Elkins to 20 miles
southwest of Roswell. Movement was southeast at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Roswell, Dexter, Hagerman, Lake Arthur, Bitter Lake Wildlife Refuge,
Elkins, Bottomless Lakes State Park, Greenfield, Roswell Correctional
Facility and Midway.
This includes the following highways...
Highway 285 between Mile Markers 79 and 104.
Highway 380 between Mile Markers 156 and 196.
&&
LAT...LON 3304 10482 3389 10412 3368 10359 3357 10368
3357 10372 3352 10372 3296 10416 3297 10470
TIME...MOT...LOC 1857Z 302DEG 34KT 3384 10430 3317 10479
33Local storm report, Mar 22, 1:01 PM MDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
101 PM MDT MON MAR 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW 5 ESE BLACK LAKE 36.27N 105.18W
03/22/2021 M2.4 INCH COLFAX NM TRAINED SPOTTER
1112 AM SNOW 8 SW WAGON MOUND 35.92N 104.80W
03/22/2021 M4.0 INCH MORA NM TRAINED SPOTTER
1136 AM SNOW CAPULIN 36.74N 103.99W
03/22/2021 M4.0 INCH UNION NM CO-OP OBSERVER
&&
EVENT NUMBER ABQ202101873
EVENT NUMBER ABQ202101874
EVENT NUMBER ABQ202101875
DPORTERLocal storm report, Mar 22, 1:44 PM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
144 PM MDT MON MAR 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL ROSWELL 33.37N 104.53W
03/22/2021 E0.75 INCH CHAVES NM PUBLIC
&&
EVENT NUMBER ABQ202101876
DAKThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 6:14 AM MDT | Wind Advisory | ABQ | Chaves | 10 hr |
| Mar 22, 12:58 PM MDT | Special Weather Statement | ABQ | Chaves | 32 min |
Nearby
Winter Storm Watches in New Mexico, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.